MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 27"(70CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 27"(70CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y334H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 08/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).H6 component code: g07002 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: it was reported that "some sutures had torn through the wall where placed"; could you please confirm the exact number of sutures that had torn through the wall? no as that was done at the er - did the event occur during one or multiple patient procedures? one patient procedure - what is the total number of procedures? one - have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.I do not have tracking information as that was not provided to me.The samples have been sent back.- please provide the source or name of person providing answers to follow-up questions: (please refer to the attached email).What was the appearance of the suture after the wound dehiscence that occurred on the animal? please explain.Per veterinary emergency group medical notes skin/sq: multiple sutures were not holding any tissue together.Some sutures had torn through the wall where placed and the tissue was severely thickened and moderately friable other: omental protrusion through incision procedure: local lavage of extruded tissue with 250ml warm saline.The previous incision was opened with a scalpel and metzenbaum scissors.The protruding tissue was covered in gauze, retracted, and a 3-0 pds encircling millers knot was placed below the site of protrusion.The omental tissue was then transected with metzenbaum scissors.The remaining sutures from the previous surgery were removed.Unable to visualize ovarian and uterine pedicles but no abnormalities noted on palpation.The abdomen was thoroughly lavaged with ~750ml of warmed sterile saline.The abdomen was closed routinely.- was any quality deficiency/non-conformance noted with the suture before use, during use, during post-op examination or during re-operation if performed? no abnormalities noted prior or during initial surgical procedure, assumed reaction to suture material.- please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Product return was not requested.Available if requested.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).(please refer to the attached email) hospital manager requesting financial support for owner's visit to emergency facility/surgical repair.
 
Event or Problem Description
It was reported an animal underwent an unknown spay veterinary procedure on (b)(6) 2025 and suture was used.It was reported by distributor per clinic that suture was used on a patient during a spay procedure on (b)(6).Post-op, on 8/4 patient was taken to emergency due to total dehiscent of incision.The device is available for return.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h3, h6.H3 investigation summary the product was returned to ethicon for evaluation.One representative unopened sample was received for analysis.Product code y334h.The complaint sample was not received for evaluation.Upon initial inspection of the sample, no external damages were observed on the external packet.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
MONOCRYL SUTURE 27"(70CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22984430
Report Number2210968-2025-10227
Device Sequence Number8972920
Product Code GAN
UDI-Device Identifier10705031058811
UDI-Public(01)10705031058811(17)46265(10)RKMAZB
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberY334H
Device Lot NumberRKMAZB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer10/02/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 MO
Patient SexFemale